Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An application of the algebra of differentials of infinite rank


Author: William C. Brown
Journal: Proc. Amer. Math. Soc. 35 (1972), 9-15
MSC: Primary 13B10
DOI: https://doi.org/10.1090/S0002-9939-1972-0300999-0
MathSciNet review: 0300999
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let k denote an arbitrary field and let R be an affine local domain over k. Let $ ({\Omega _k}(R),\delta _k^R)$ be the universal algebra of k-higher differentials over R. Let K be the quotient field of R and L the residue class field of R. If K is a separable extension of k and L is a separable algebraic extension of k, then it is shown that R is a regular local ring if and only if $ {\Omega _k}(R)$ is a free R-algebra. If both K and L are separable extensions of k and R has a separating residue class field, then R is a regular local ring if and only if $ {\Omega _k}(R)$ is a free
emphR-algebra.


References [Enhancements On Off] (What's this?)

  • [1] W. C. Brown, The algebra of differentials of infinite rank (to appear). MR 0314814 (47:3364)
  • [2] W. C. Brown and W. E. Kuan, Ideals and higher derivations in commutative rings, Canad. J. Math. (to appear). MR 0294319 (45:3388)
  • [3] N. Heerema, Higher derivations and automorphisms of complete local rings, Bull. Amer. Math. Soc. 76 (1970), 1212-1225, MR 42 #1818. MR 0266916 (42:1818)
  • [4] Y. Nakai, On the theory of differentials in commutative rings, J. Math. Soc. Japan 13 (1961), 63-84. MR 23 #A2437. MR 0125131 (23:A2437)
  • [5] -, Higher order derivations. I, Osaka J. Math. 7 (1970), 1-27. MR 41 #8404. MR 0263804 (41:8404)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B10

Retrieve articles in all journals with MSC: 13B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0300999-0
Keywords: k-higher derivations, algebra of k-higher differentials, separating residue class field, separating representatives
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society